Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 58, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 15, 2016, 4:18 PM CDT for Union County, Kentucky; Gallatin County, Illinois; Posey County, Indiana. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 4:18 PM CDT (21:18 UTC)
- Expired
- Jul 15, 2016, 5:45 PM CDT
- In force
- 87 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gallatin County, IL, Posey County, IN, Union County, KY
The radar
The Evansville,IN radar (KVWX), 61 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138
WGUS53 KPAH 152118
FFWPAH
ILC059-INC129-KYC225-152245-
/O.NEW.KPAH.FF.W.0058.160715T2118Z-160715T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
418 PM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GALLATIN COUNTY IN SOUTHERN ILLINOIS...
SOUTHERN POSEY COUNTY IN SOUTHWESTERN INDIANA...
UNION COUNTY IN NORTHWESTERN KENTUCKY...
* UNTIL 545 PM CDT
* AT 417 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL RATES OF 1 TO 2 INCHES
AN HOUR WITH REPEAT HEAVY THUNDERSTORM RAINS OVER THE SAME AREAS
MEANS FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MORGANFIELD...STURGIS...SHAWNEETOWN...BRECKINRIDGE CENTER...
UNIONTOWN...RIDGWAY...EQUALITY...WAVERLY...
OLD SHAWNEETOWN AND JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3788 8773 3777 8777 3764 8773 3748 8793
3747 8798 3749 8797 3755 8800 3751 8806
3760 8818 3760 8838 3783 8837 3787 8794
3790 8793 3785 8788 3788 8784 3789 8774
3783 8787 3775 8779 3789 8773 3790 8770
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:06 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 15, 3:06 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Paducah KY 306 PM CDT FRI JUL 15 2016 .SHORT TERM...(Tonight through Sunday night) Issued at 211 PM CDT Fri Jul 15 2016 The models were pretty good this morning, modeling a quasi boundary across roughly the Oh River extended, and developing heat of day convection along it. This has more or less panned out, as synoptically, we'll see surface High pressure come in from the northwest, and drive the teleconnected boundary of low level convergence winds south and east thru the FA. Therefore, we'll extrapolate the scattered convection along it, and depart it by about mid to late evening, as the loss of diurnal fuel and departure of the boundary should spell the effective end of convection by overnight. Until then, there is a marginal risk, with locally heavy rain, lightning, and isolated strong cell capable of localized wind gusts. Over the weekend, the High is generally in control, and offers a slightly cooler/comfortable day Saturday, before returning some heat and moisture around its backside Sunday, as it migrates east, and heat indices popping again toward or into the triple digits. Any convection will be rimfire, generally to our south, and will be confined as such, with collaborative tweaks for the pic. .LONG TERM...(Monday through Friday) Issued at 305 PM CDT Fri Jul 15 2016 With this forecast issuance, the dominance of middle and upper level ridge hold in place early Monday, before retrograding and dampening as the sharp shortwave dives southeast across the WFO PAH forecast area Monday night through Tuesday evening. The ECMWF is becoming more pronounced with retracting the ridge further west, keeping the WFO PAH forecast in nearly north-south upper flow through Thursday. This appears to be overdone with respect to the Canadian, GFS, GFSEnsemble solutions and its influence was mitigated in the gridded forecast. Have kept with a greater impact of the ridge across the region following the passage of the shortwave on Tuesday. A drier solution appears to be a more acceptable collaborative solution versus the wetter ECMWF solution and was used with this forecast package. if you live in Southeast Missouri next week, it is going to be a nasty week for heat indexes in excess of 105 for nearly all the week. If a heat watch to be considered for a prolonged time period, roughly Sunday through Friday, Southeast Missouri would be the mostly likely candidate. May consider issuing a public information statement with heat safety rules for next week. Given the variability in the exact location of heat index values above 105 beyond Southeast Missouri, will hold off on any heat watch or advisory for the late weekend into next week. && .AVIATION... Issued at 211 PM CDT Fri Jul 15 2016 Heat of day convection will pose vicinity thunder chances thru mid evening. Amd's with active convection and associated restrictions to CIGS/VSBYS are anticipated, but the trending overnight should be dispersement with scattering decks and a return to VFR conditions. MVFR cu bases will develop again tmrw as daytime heating commences. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && LONG TERM...Smith
Hazardous weather outlook, Jul 15, 3:34 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 334 PM CDT FRI JUL 15 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 334 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A MARGINAL RISK OF SEVERE THUNDERSTORMS WILL STILL EXIST ALONG AND SOUTH OF A PERRYVILLE MISSOURI TO EVANSVILLE INDIANA LINE THROUGH EARLY EVENING. THE PRIMARY HAZARDS WILL BE ISOLATED WIND GUSTS BETWEEN 40 AND 60 MPH THAT MAY PRODUCE WIND DAMAGE. HEAVY RAIN, IN EXCESS OF 1 TO 2 INCHES AN HOUR MAY ALSO PRODUCE LOCALIZED FLOODING. FREQUENT AND DANGEROUS LIGHTNING WILL BE LIKELY WITH ANY THUNDERSTORM CLUSTERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE OF SCATTERED THUNDERSTORMS WILL BE LATE MONDAY THROUGH LATE TUESDAY. AT THIS TIME...THE GREATEST HAZARD WILL BE DAMAGING WINDS AND HAIL. HEAT INDEX VALUES OF 100 TO 105 OR HIGHER WILL BE EXPECTED ACROSS MOST OF SOUTHEAST MISSOURI THROUGH NEXT WEEK AND PARTS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WEST KENTUCKY...MAINLY OUTSIDE OF AREA WHERE THUNDERSTORMS ARE EXPECTED TO OCCUR EARLY NEXT WEEK. A HEAT WATCH OR ADVISORY MAY BE REQUIRED FOR PART OF THE OUTLOOK AREA NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF HEAVY RAINFALL...ISOLATED DAMAGING WINDS OR HAIL THAT OCCUR ARE ALWAYS APPRECIATED. SMITH
In the hours before
Local storm report, Jul 15, 3:22 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
322 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM FLASH FLOOD MOUNT VERNON 37.94N 87.90W
07/15/2016 POSEY IN LAW ENFORCEMENT
SHERIFF DEPUTY REPORTS ABOUT 12 INCHES OF WATER STANDING
IN THE ROADWAY AT STATE ROUTE 69 AND THE SR 69 BYPASS.
&&
CWLocal storm report, Jul 15, 3:23 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
323 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD MOUNT VERNON 37.94N 87.90W
07/15/2016 POSEY IN EMERGENCY MNGR
REPORTS OF FLOODED ROADWAYS IN THE CITY. ONE VEHICLE
STALLED IN THE WATER.
&&
CWSpecial weather statement, Jul 15, 3:31 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
331 PM CDT FRI JUL 15 2016
INZ085-152115-
POSEY IN-
331 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR POSEY COUNTY UNTIL 415 PM CDT...
AT 330 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
BETWEEN NEW HARMONY AND MOUNT VERNON...DRIFTING SLOWLY EAST AT 10
MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...POSEYVILLE...NEW HARMONY AND BLAIRSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3793 8770 3794 8803 3795 8804 3796 8801
3800 8802 3803 8801 3803 8802 3808 8796
3810 8796 3809 8798 3813 8796 3813 8795
3814 8793 3817 8793 3815 8792 3817 8791
3817 8769
TIME...MOT...LOC 2030Z 262DEG 18KT 3807 8791Local storm report, Jul 15, 3:32 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM FUNNEL CLOUD GREENVILLE 37.13N 90.45W
07/15/2016 WAYNE MO TRAINED SPOTTER
FUNNEL BRIEFLY DIPPED OUT OF BACK SIDE OF STORM
&&
MYSpecial weather statement, Jul 15, 3:59 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
359 PM CDT FRI JUL 15 2016
MOZ086-100-152200-
BOLLINGER MO-WAYNE MO-
359 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND BOLLINGER COUNTIES
UNTIL 500 PM CDT...
AT 359 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GREENVILLE TO NEAR ADVANCE. MOVEMENT WAS
SLOWLY DRIFTING EAST.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PIEDMONT...MARBLE HILL...GREENVILLE...WAPPAPELLO LAKE AREA...
SAM A BAKER STATE PARK...WILLIAMSVILLE...GLEN ALLEN...WAPPAPELLO...
LODI...ALLIANCE...LEOPOLD...SHOOK...PATTON...CASCADE...GRASSY...
MILL SPRING...SEDGEWICKVILLE...ZALMA AND GLENALLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3714 9077 3717 9074 3727 9073 3727 9055
3732 9055 3731 9015 3760 9015 3760 8986
3713 8987 3713 8996 3705 8996 3706 8999
3704 9000 3704 9015 3692 9025 3693 9070
3697 9070 3700 9073 3705 9073 3705 9078
TIME...MOT...LOC 2059Z 260DEG 35KT 3712 9052 3714 8995Special weather statement, Jul 15, 4:09 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
409 PM CDT FRI JUL 15 2016
ILZ087-152130-
GALLATIN IL-
409 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR GALLATIN COUNTY UNTIL 430 PM
CDT...
AT 409 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SHAWNEETOWN...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHAWNEETOWN...RIDGWAY...EQUALITY...OLD SHAWNEETOWN AND JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3784 8804 3782 8804 3782 8809 3780 8807
3780 8805 3774 8806 3771 8812 3768 8815
3764 8816 3762 8815 3760 8838 3778 8837
TIME...MOT...LOC 2109Z 272DEG 26KT 3771 8820The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:57 PM CDT | Areal Flood Advisory | PAH | Henderson, Union | 63 min |
| Jul 15, 4:03 PM CDT | Areal Flood Advisory | PAH | Henderson, Union | 57 min |
| Jul 15, 5:20 PM CDT | Special Weather Statement | PAH | Ballard | 40 min |
| Jul 15, 6:20 PM CDT | Special Weather Statement | PAH | Trigg | 40 min |
| Jul 15, 6:29 PM CDT | Special Weather Statement | PAH | Livingston | 46 min |
| Jul 15, 3:13 PM CDT | Flash Flood Warning | PAH | White | 2 hr |
| Jul 15, 4:09 PM CDT | Special Weather Statement | PAH | Gallatin | 21 min |
| Jul 15, 5:39 PM CDT | Special Weather Statement | PAH | Massac | 51 min |
| Jul 15, 2:44 PM CDT | Special Weather Statement | PAH | Posey, Vanderburgh | 46 min |
| Jul 15, 3:31 PM CDT | Special Weather Statement | PAH | Posey | 44 min |
| Jul 15, 3:48 PM CDT | Areal Flood Advisory | PAH | Warrick | 57 min |
| Jul 15, 3:57 PM CDT | Areal Flood Advisory | PAH | Spencer | 63 min |
Nearby
Flash Flood Warnings in Kentucky, 2016Flash Flood Warnings in Illinois, 2016Flash Flood Warnings in Indiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.